Texas, 2019High Wind in Texas, April 21, 2019
April 21, 2019 · NWS MAF · 3 events in 2 counties and zones
Stronger winds aloft ahead of an upper trough over the Great Basin mixed down to the surface resulting in high winds in the Guadalupe Mountains.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Stronger winds aloft ahead of an upper trough over the Great Basin mixed down to the surface resulting in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 21, 4:59 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 21, 4:59 AM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
559 AM CDT Sun Apr 21 2019
.DISCUSSION...
See 12Z aviation discussion below.
&&
.AVIATION...
VFR conditions will continue with light and occasionally gusty
southwesterly winds.
&&
.PREV DISCUSSION... /issued 440 AM CDT Sun Apr 21 2019/
DISCUSSION...
Current water vapor imagery shows a short wave embedded in
southwest flow aloft over eastern CO. This feature will slide
into KS and NE today where a sfc low will develop. An associated
dryline will extend south through OK and TX. Surface winds will
veer out of the WSW behind the dryline. This will allow
temperatures to rise into the upper 80s to lower 90s across the
CWA today. MET guidance indicates there may be a brief period of
high winds at GDP, but duration will not be long enough to support
issuance of a warning.
Latest model runs continue to indicate a trough will begin to dig
over the southwest U.S. by Monday. This upper trough will become
a cutoff low and slowly migrate toward the region. A cold front
will try to reach the norther CWA late Monday, however strong
southerly flow at the sfc will stall frontal progression.
Therefore, PoPs were kept out of the forecast until the front
shifts further south by early Tuesday. Large scale lift ahead of
the upper low will result in widespread precipitation throughout
the day on Tuesday with showers and T-Storms likely, especially
across the northeast Permian Basin. Temperatures should fall well
below normal on Tuesday. MET guidance is much cooler than MAV and
ECS with temperatures in the lower 60s across the northern
counties. Rain chances will linger into Wednesday as the upper
system slowly progresses eastward. The precipitation axis should
shift further south and east by then.
The clouds and rain should clear out of the area by Thursday.
Upper ridging will return and temperatures will quickly rebound
to near-normal values by the end of next week.
Salerno
FIRE WEATHER...
Very dry conditions will continue in the Guadalupe Mountains this
afternoon. Winds will increase above 20 mph creating near critical
fire weather conditions, but fuel moisture levels are too high for
Red Flag conditions so will again issue a Fire Danger Statement.
Winds will diminish tomorrow improving the fire weather threat then
a cold front and higher moisture will further diminish the fire
threat Tuesday through the end of the week.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 93 61 82 57 / 0 0 0 30
Carlsbad 90 58 88 55 / 0 0 0 20
Dryden 95 64 87 64 / 0 0 0 10
Fort Stockton 91 62 86 59 / 0 0 0 10
Guadalupe Pass 83 58 79 50 / 0 0 0 10
Hobbs 87 55 85 50 / 0 0 0 30
Marfa 86 52 82 47 / 0 0 0 10
Midland Intl Airport 93 62 85 57 / 0 0 0 20
Odessa 92 62 86 58 / 0 0 0 20
Wink 92 59 89 57 / 0 0 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/10
Hazardous weather outlook, Apr 21, 4:21 AM CST, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
521 AM CDT Sun Apr 21 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-221030-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
521 AM CDT Sun Apr 21 2019 /421 AM MDT Sun Apr 21 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
Near critical fire weather conditions are expected across the
Guadalupe Mountains this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No widespread hazardous weather is expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe and Delaware Mountains
- When
- April 21, 6:30 AM CST to 8:30 AM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- April 21, 6:38 AM CST to 11:38 AM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- April 21, 8:00 AM CST to 3:00 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, April 21, 20191 death · 1 event
- Hail and Damaging Winds in Nebraska, April 21, 2019$250,000 · 1.5 in hail · 7 events
- Damaging Winds in Kansas, April 21, 2019$25,000 · 65 kt wind · 8 events
- Hail and Damaging Winds in Kansas, April 21, 20191.25 in hail · 7 events
- High Wind in Alaska, April 21 to 22, 2019$4,000 · 65 kt wind · 6 events
- Hail and Damaging Winds in Kansas, April 21, 20191.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, April 21, 20191 in hail · 5 events
- Hail and Damaging Winds in Colorado, April 21, 2019$5,000 · 1.75 in hail · 4 events
- Heavy Snow in Alaska, April 21 to 24, 20193 events
- Hail in Kansas, April 21, 20191.5 in hail · 3 events
- Hail in Iowa, April 21 to 22, 20190.88 in hail · 3 events
- Flood in Idaho, April 21 to 26, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822143, 822137, 822141.